Alert archive / Texas / Small Craft Advisory for Windses in 2015

Small Craft Advisory for Winds 21, NWS Brownsville, TX

May 10, 2015

NWS Brownsville, TX issued this small craft advisory for winds at May 10, 2015, 12:43 AM CDT. It took effect at May 10, 2015, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 10, 2015, 12:43 AM CDT (05:43 UTC)
In effect from
May 10, 2015, 1:00 AM CDT
Expired
May 10, 2015, 7:00 PM CDT
In force
18 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WHUS74 KBRO 100543
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1243 AM CDT SUN MAY 10 2015

...GUSTY SOUTHEAST WINDS WILL CONTINUE ALONG THE LOWER TEXAS
COASTAL WATERS THROUGH THIS EVENING...

.STRONGER WINDS WILL PREVAIL THROUGH THE WEEKEND AS HIGH PRESSURE
OVER THE GULF INTERACTS WITH LOWER PRESSURE INLAND. CHOPPIER BAY
WATERS AND LARGER WAVES WILL DEVELOP DUE TO THE STRONGER WINDS.

GMZ130-132-135-110000-
/O.NEW.KBRO.SI.Y.0021.150510T0600Z-150511T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1243 AM CDT SUN MAY 10 2015

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS...SOUTHEAST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-110000-
/O.EXT.KBRO.SC.Y.0024.000000T0000Z-150511T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1243 AM CDT SUN MAY 10 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHEAST 20 TO 25 KNOTS...WITH GUSTS TO 30 KTS.

* WAVES/SEAS...4 TO 7 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at May 9, 11:53 PM CDT, 50 minutes earlier.

Area forecast discussion, May 9, 11:53 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1153 PM CDT SAT MAY 9 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...ANOTHER WINDY DAY EXPECTED AT THE TAF SITES SUNDAY AS
THE SURFACE PRESSURE GRADIENT BETWEEN GULF HIGH PRESSURE AND
PLAINS LOW PRESSURE SUPPORTS STRONG...GUSTY SOUTHEAST WINDS. IN
FACT SOUTHEAST WINDS STILL BREEZY RIGHT NOW WITH HIGHER GUSTS...
AND MAY BARELY SETTLE DOWN BY DAWN. STRONG LOW LEVEL JET IS MIXING
DOWN AND HELPING WITH THE WINDS...WITH LITTLE IMPEDANCE FROM A
WEAK CAP. BRO IS MVFR WITH HRL AND MFE VFR BUT GUIDANCE SUGGESTS
MVFR LOW CLOUDS WILL DEVELOP OVERNIGHT...ONLY TO LIFT DURING THE
DAY AS WINDS CRANK AND ANY NOCTURNAL STABILITY MIXES OUT.

&&

.PREV DISCUSSION... /ISSUED 253 PM CDT SAT MAY 9 2015/

SHORT TERM... /NOW THROUGH SUNDAY NIGHT/...THE MAIN FORECAST ISSUE
THROUGH THE SHORT TERM PERIOD WILL BE THE WIND. THE COMBINATION OF
SURFACE LOW PRESSURE OVER NORTHERN MEXICO EXTENDING INTO THE CENTRAL
PLAINS AND A SURFACE HIGH PRESSURE AREA OVER THE GULF COAST REGION
WILL PRODUCE BREEZY TO WINDY CONDITIONS ACROSS PORTIONS OF DEEP
SOUTH TEXAS THROUGH SUNDAY EVENING.

SURFACE OBSERVATIONS ACROSS THE RIO GRANDE VALLEY AND ALONG THE
LOWER TEXAS COAST INDICATE SOUTHEAST WINDS BETWEEN 25 TO 30 MPH WITH
GUSTS UP TO 40 MPH. THE LATEST BRO VAD WIND PROFILE SUGGESTS WINDS
BETWEEN 30 TO 40 KNOTS AROUND 2000 FEET. A WIND ADVISORY REMAINS IN
EFFECT THROUGH 7 PM THIS EVENING FOR CAMERON...WILLACY...HIDALGO AND
KENEDY COUNTIES. SOUTHEAST WINDS DECREASE SLIGHTLY TONIGHT BUT WILL
REMAIN MODERATE TONIGHT DUE TO THE LOW LEVEL JET OVERHEAD. LOW
TEMPERATURES TONIGHT WILL BE IN THE 70S UNDER MOSTLY CLOUDY SKIES.

SUNDAY WILL BE A REPEAT OF TODAY WITH BREEZY SOUTHEAST WINDS AND
HIGH TEMPERATURES RANGING FROM THE MID TO UPPER 80S NEAR THE COAST
TO THE LOW TO MID 90S ACROSS THE WEST. HOWEVER...LATEST MODEL
GUIDANCE SUGGEST THAT WINDS MAY BE SLIGHTLY WEAKER THAN TODAY.
OTHERWISE...MOSTLY CLOUDY SKIES SUNDAY MORNING WILL BECOME PARTLY
CLOUDY BY THE AFTERNOON. LOW TEMPERATURES WILL REMAIN ABOVE NORMAL
SUNDAY NIGHT WITH LOWS IN THE MID TO UPPER 70S.

LONG TERM.../MONDAY THROUGH SATURDAY/...CONFIDENCE IS STEADILY
INCREASING ON A HEAVY RAIN AND THUNDERSTORM EVENT NEXT WEEK BUT
THERE STILL REMAINS A LOT OF UNCERTAINTY ON PLACEMENT AND TIMING OF
THE THUNDERSTORMS AND HEAVY RAIN.

PORTIONS OF THE DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY WILL BE
UNDER THE GUN MUCH OF THE LONG TERM AS SERIES OF UPPER AIR
DISTURBANCES MOVE ACROSS TEXAS COMBINING WITH A STRONG UPPER JET
STREAM CROSSING OLD MEXICO. PLENTY OF DEEP TROPICAL MOISTURE WILL BE
IN PLACE AND DEEPENING IN ADVANCE OF COLD FRONT THAT IS EXPECTED TO
PULL UP STATIONARY OVER CENTRAL OR AS FAR SOUTH AS SOUTH CENTRAL
TEXAS MONDAY INTO TUESDAY. THE APPROACH AND PASSAGE OF THE FIRST OF
SEVERAL DISTURBANCES MON AFTERNOON AND NIGHT TO INITIATE A CLUSTER
OF STORMS OVER THE SIERRA MADRE AND DRIFT OVER THE CWA. ANOTHER
DISTURBANCE MOVES INTO THE VICINITY TUESDAY NIGHT. A MORE PRONOUNCED
UPPER TROUGH APPROACHES AND CROSS THE STATE WEDNESDAY AND THURSDAY
WITH WEDNESDAY INDICATED AS THE BEST DAY FOR RAIN FOR ALL OF THE
CWA.  MODEL GUIDANCES CONTINUE TO FAVOR THE NORTHWEST HALF OF THE
CWA TO BE THE FAVORED AREA LIKELY POPS AND THE HEAVIEST RAIN AMOUNTS
AS MUCH OF THE ENERGY AND LIFT WILL BE JUST WEST AND NORTH OF OUR
REGION.

RAIN AMOUNTS ARE DIFFICULT TO JUDGE AT ANY GIVEN TIME PERIOD. PLENTY
OF DEEP MOISTURE IN PLACE AND PWATS NEAR TO ABOVE SEASONAL NORMALS
TO RANGE FROM 1.7 TO 2.1 INCHES. THIS WILL BE PLENTY OF WATER TO
PRODUCE EFFICIENT RAINFALL RATES OF 1 TO 2 INCHES PER HOUR FROM ANY
THUNDERSTORM AND OVER THE COURSE OF 2 TO 4 AFTERNOON AND NIGHTS
RAINFALL AMOUNTS COULD TOTAL 2 TO 4 INCHES IN SOME LOCATIONS WITH
HIGHER AMOUNTS NOT OUT OF THE QUESTION. MODELS HAVE BEEN RATHER
CONSISTENT ON THIS PATTERN AND THE HIGH QPF AMOUNTS ALTHOUGH MUCH OF
THE ENERGY IS BEING DIRECTED JUST TO OUR NORTH ANY SHIFT SOUTH OF
THE JET MAX OUR CWA COULD SEE A BETTER CHANCE OF FLOODING RAINFALL.
SEVERE WEATHER CHANCES REMAIN MODEST WITH TUESDAY AND WEDNESDAY
LOOKING LIKE THE BEST DAYS WITH LITTLE CAPPING IN PLACE AND A
STRONGER AND BETTER PLACEMENT OF THE UPPER JET. SPC STILL INDICATING
A SLIGHT CHANCE AREA FOR MUCH OF SOUTH TEXAS AND WE WILL CONTINUE TO
MONITOR AS WE APPROACH THESE DAYS.

MARINE...NOW THROUGH SUNDAY NIGHT...BUOY 42020 REPORTED SOUTH-
SOUTHEAST WINDS AROUND 16 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS
OF 6.6 FEET WITH A PERIOD OF 8 SECONDS AT 14 CDT/19 UTC. THE LATEST
MARINE OBSERVATION PLATFORMS ACROSS THE LAGUNA MADRE INDICATE
SOUTHEAST BETWEEN 18 TO 24 KNOTS. SURFACE HIGH PRESSURE OVER THE
GULF OF MEXICO INTERACTING WITH LOWER PRESSURE EXTENDING FROM
NORTHERN MEXICO INTO THE CENTRAL PLAINS HAS RESULTED IN A TIGHT
PRESSURE GRADIENT ALONG THE LOWER TEXAS COAST THIS AFTERNOON. SMALL
CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE THROUGH THIS
EVENING...WHICH MAY NEED TO BE EXTENDED...AND FOR THE GULF WATERS
THROUGH LATE TONIGHT. MODERATE TO STRONG ONSHORE FLOW AND MODERATE
TO ROUGH SEAS ARE LIKELY THROUGH THE FORECAST PERIOD. ADDITIONAL
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED THROUGH THE NEXT 36
HOURS.

MONDAY THROUGH THURSDAY...THE STRONG SOUTHERLY FLOW RELAXES
MONDAY AS AN MID LEVEL LOW PRESSURE TROUGH LIFTS INTO THE CENTRAL
PLAINS. MODERATE SOUTHEAST FLOW ENSUES AND PERSIST THROUGH THE
REMAINDER OF THE PERIOD. SEAS WILL BE SLOW TO SUBSIDE AND SMALL
CRAFT ADVISORY CONDITIONS FOR SEAS MAY BE NECESSARY MONDAY INTO
EARLY TUESDAY. THUNDERSTORM CHANCES INCREASE NEXT WEEK WITH BEST
CHANCES TUESDAY NIGHT THROUGH THURSDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/68
Hazardous weather outlook, May 9, 8:34 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
834 PM CDT SAT MAY 9 2015

TXZ248>257-110145-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
834 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS SUNDAY THROUGH
TUESDAY.

SCATTERED THUNDERSTORMS ARE FORECAST FOR LATE MONDAY AFTERNOON
AND MONDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY
WEST OF A RIO GRANDE CITY TO HEBBRONVILLE LINE. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

ORGANIZED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT. SEVERE THUNDERSTORMS AND HEAVY RAIN MAY OCCUR WITH THESE
STORMS. CONTINUE TO MONITOR FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-110145-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
834 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR THE LAGUNA MADRE
THROUGH 9PM AND FOR THE GULF WATERS THROUGH TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADVISORY CONDITIONS MAY PERSIST THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:02 AM CDTWind AdvisoryBROCameron, Hidalgo, Kenedy, Willacy6 hr

Nearby

Small Craft Advisory for Windses in Texas, 2015Every small craft advisory for winds in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.